MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ENNISB
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that during use on a patient, this 980 ventilator shut down.Although the customer reported ventilator shutdown, a review of system diagnostic logs confirms that the device entered into backup ventilation at the time of the reported event.The device was available for evaluation.The medtronic field service engineer (fse) inspected the device and found the unit had entered backup ventilation.Fse could not confirm evidence that the ventilator shutdown additionally while performing the est (extended self test) and additional error code was generated.The fse replaced an exhalation valve assembly.The ventilator passed all testing per manufacturer specifications at the time of service.The likely cause of the event was isolated in the field to a potential fault in exhalation valve assembly.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use on a patient, this 980 ventilator shut down.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.Although the customer reported ventilator shutdown, a review of system diagnostic logs confirms that the device entered into backup ventilation at the time of the reported event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave.
carlsbad, CA 92008
7606035046
MDR Report Key14593839
Report Number8020893-2022-00100
Device Sequence Number5811042
Product Code CBK
UDI-Device Identifier10884521171749
UDI-Public10884521171749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ENNISB
Device Catalogue Number980X1ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Initial Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown